Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Lie Incidence Systems from Projective Varieties


Authors: Arjeh M. Cohen and Bruce N. Cooperstein
Journal: Proc. Amer. Math. Soc. 126 (1998), 2095-2102
MSC (1991): Primary 51B25; Secondary 14L17, 14M15
MathSciNet review: 1443819
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The homogeneous space $G/P_{\lambda }$, where $G$ is a simple algebraic group and $P_{\lambda }$ a parabolic subgroup corresponding to a fundamental weight $\lambda $ (with respect to a fixed Borel subgroup $B$ of $G$ in $P_{\lambda }$), is known in at least two settings. On the one hand, it is a projective variety, embedded in the projective space corresponding to the representation with highest weight $\lambda $. On the other hand, in synthetic geometry, $G/P_{\lambda }$ is furnished with certain subsets, called lines, of the form $gB\langle r\rangle P_{\lambda }/P_{\lambda }$ where $r$ is a preimage in $G$ of the fundamental reflection corresponding to $\lambda $ and $g\in G$. The result is called the Lie incidence structure on $G/P_{\lambda }$. The lines are projective lines in the projective embedding. In this paper we investigate to what extent the projective variety data determines the Lie incidence structure.


References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • 2. M. Brion, Représentations exceptionnelles des groupes semi-simples, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 345–387 (French). MR 816368
  • 3. Arjeh M. Cohen, Point-line spaces related to buildings, Handbook of incidence geometry, North-Holland, Amsterdam, 1995, pp. 647–737. MR 1360727, 10.1016/B978-044488355-1/50014-1
  • 4. Arjeh M. Cohen and Bruce N. Cooperstein, The 2-spaces of the standard 𝐸₆(𝑞)-module, Geom. Dedicata 25 (1988), no. 1-3, 467–480. Geometries and groups (Noordwijkerhout, 1986). MR 925847, 10.1007/BF00191937
  • 5. Bruce N. Cooperstein, Some geometries associated with parabolic representations of groups of Lie type, Canad. J. Math. 28 (1976), no. 5, 1021–1031. MR 0412257
  • 6. James E. Humphreys, Linear algebraic groups, Springer-Verlag, New York-Heidelberg, 1975. Graduate Texts in Mathematics, No. 21. MR 0396773
  • 7. M.A.A. van Leeuwen, A.M. Cohen, B. Lisser, LiE manual, describing version 2.0, CAN, Amsterdam, 1992.
  • 8. A. Ramanathan, Equations defining Schubert varieties and Frobenius splitting of diagonals, Inst. Hautes Études Sci. Publ. Math. 65 (1987), 61–90. MR 908216

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 51B25, 14L17, 14M15

Retrieve articles in all journals with MSC (1991): 51B25, 14L17, 14M15


Additional Information

Arjeh M. Cohen
Affiliation: Fac. Wisk. en Inf., TUE Postbus 513, 5600 MB Eindhoven, The Netherlands
Email: amc@win.tue.nl

Bruce N. Cooperstein
Affiliation: Fac. Wisk. en Inf., TUE Postbus 513, 5600 MB Eindhoven, The Netherlands; Department of Mathematics, University of California, Santa Cruz, California 95064
Email: coop@cats.ucsc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04223-3
Keywords: Groups of Lie type, Lie incidence systems, geometry, quadrics
Received by editor(s): July 6, 1996
Received by editor(s) in revised form: December 18, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society